Epilepsy/seizure related

Posted by Sunshine05 @palmetto, Jul 8, 2016

Hi I’ve had seizures since age 8 and was diagnosed Petit Mal seizure. I was also on lots of meds prior. I recently started to see a new Neurologist in town in Jacksonville, FL and he says it may not be seizures. Right now, it’s happening only in the middle of the night.My EEG in clinic and MRI were both normal. He wants to do EEG with Video for 72 hrs. My insurance have a high deductible. Does anybody know of any grants that will help pay for it? My insurance also doesn’t cover Mayo. Neurologist thinks It’s anxiety, depression, etc.. Also, I have told him that I think it increases with stress. There will also be times that I don’t have seizures for example: like a year and a half and then it would come back. It’s off and on. Thank you in advance!

@tatiana01

Someone who has been operated from seizures? Any medication is working

Jump to this post

He was on levetracitram 500mg time release. The doctor wanted him to take 1000mg but he could not handle it, the mood extremes etc. The last visit she started him on vimpat and was weening him off the levetracitram. We finally just decided that both meds still was causing difficulty. So far with vimpat 100mg morning and night has been working okay so far.

@sall

We went to our follow up with our epilepsy Dr. and she is trying to wean him off of levetracitam/ keppra and replace it with vimpat. So far he has experienced the common side effects. He has done the 72 hour EEG/VIDEO at home, EEGS and sleep deprivation EEG. She mention sending him to a university for a study to see if they could trigger a seizure or something to identify what is going on. Anybody have any ideals. He is taking vimpat 100 mg am/pm and 250 mg of levitracitam pm.

Jump to this post

As I wrote in a previou s post on seizures which I’ve had for over 77 1/2 years now as well as being in hospice for pancreatic cancer “to me it doesn’t seem like someone did their homework on adverse affects of this medicince, or reporting its affects to the doctor.” I’m on it now for quite a few months and one of the manufacturers first notes were “may cause mood swings, problems sleeping and other factors of a similar nature–if such happen contact your doctor immediately.”

My personal view is that this medicine is not conducine for this persons treatment. They may have to re-evaluate other medicines even on a trial and error basis to attain the proper one for control.

Additionally, you could seek a second opinion, by another doctor to see if someting was overlooked in prescribing this medicine.

Good Luck.

irvkay312 Mentor

i am going through the same thing my gp has diagnosed Peti-Mal Sezuires and awaiting to see a neurologist in November.

Please login or register to post a reply.